Thunderstorm Wind, Adams
- When
- June 21, 3:00 PM CST to 3:01 PM CST
- Where
- Adams County, (Uin)quincy Muni Arp
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.950, -91.200
Very unstable atmosphere, numerous shortwaves/outflows and plenty of moisture, so storms developed across the area. Some of the storms produced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Very unstable atmosphere, numerous shortwaves/outflows and plenty of moisture, so storms developed across the area. Some of the storms produced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 21, 2:22 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT Sat Jun 21 2014 .SHORT TERM: (Through Late Tonight) Issued at 322 PM CDT Sat Jun 21 2014 Thunderstorm trends remain the primary focus of the short term forecast. Expecting storms up over northeast MO and west central IL to become more widespread through boundary interactions and collisions. Airmass is very unstable with SBCAPE in excess of 4500 J/kg and SB-LIs of -9 to -10 all the way back into central and east central MO. Expect that outflows from the storms up north will propagate southward which will provide triggers for further development. Storms could form into clusters or perhaps even a broken line before dissipating this evening, most likely somewhere near or just south of the Missouri River. There may be some patchy fog late tonight in any areas that receive rain this evening, but have left mention out for now due to the potentially patchy nature of the rain. Temperatures tonight should be similar to what we experienced last night so used a blend of guidance and persistence for lows tonight. Carney .LONG TERM: (Sunday through Next Saturday) Issued at 322 PM CDT Sat Jun 21 2014 The current pattern we are in will continue relatively unaltered through late Thursday, with a flat west-east mid-level flow and periodic effects from upper level disturbances or MCVs. This alludes to a continuation of our unsettled wx and TSRA chances thru much of this period, only being limited when available moisture becomes a factor, or enhanced when a clear focus can be seen. Rich atmospheric moisture will continue in place over our region into Monday night, with PWs in excess of 1.5", tailing off a bit on Tuesday and Wednesday, and returning for Thursday. With that in mind, a similar setup will be found Sunday that we have had the past few days for most locations, with weak boundaries, very weak CINH and hi instability during the peak heating times, which then fade with sunset. Some enhanced PoPs were maintained in northeast MO for late afternoon with influences from the southern periphery of the MCV du jour which is expected to be centered in IA at that time, but by and large, the convection looks to be pretty random, forming where enough local convergence can occur to initiate and will be hard to detect until we get closer. Better chances for SHRA/TSRA are expected on Monday and Monday night with a more significant shortwave TROF that will pass into this convectively favorable atmosphere--and went likely PoPs as a result. Tuesday and Wednesday, at this time, look to be a couple of dry days for most areas, but an intrusion from a strong enough upper level disturbance would change that. Rain chances return for a widespread area on Thursday with the return of rich and deep moisture and another upper level shortwave. A deep and amplified upper TROF is then expected to dig into the western CONUS for the end of the week. The models diverge on what this means for our area, but they do agree on rising heights and upper ridging returning, but aren't as sure on if that will be accompanied by upper level disturbances or not. At this point, felt prudent to fall back to climo PoPs in most places given the model impasse. Temps will remain relatively unchanged the next seven days with temps at or a bit above normal, with Monday looking like the only day where some areas may see below normal temps depending on how fast the clouds and rain move in. TES && .AVIATION: (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1243 PM CDT Sat Jun 21 2014 VFR flight conditions are expected to prevail outside of thunderstorms this afternoon. Think the primary area of concern will be northeast Missouri and west central Illinois this afternoon, headed south to around the I-70 corridor by late afternoon and early evening. Think storms will initially be widely scattered, but may form into a cluster or broken line as it moves southeast. Don't think storms will last too long into the evening, probably mostly dissipating by 02-03Z. VFR conditions are expected to prevail overnight, with possibly some MVFR fog developing in patches toward daybreak. Any fog that does develop should dissipate quickly after sunrise. Specifics for KSTL: Expect VFR flight conditions to prevail at Lambert this afternoon. There will be thunderstorms developing later, but am not sure yet what time, and what the coverage will be. Best guess right now is that there will be clusters or perhaps a broken line moving toward the terminal from the north/northwest after 22Z. Storms should dissipate by 02-03Z. Expect the remainder of the night to be VFR. There is a small possibility that some MVFR fog will develop before sunrise, but any fog that does develop should dissipate quickly after sunrise. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT SAT JUN 21 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 335 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY THIS EVENING...AND ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. SOME STORMS UNTIL LATE EVENING COULD BE SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH FRIDAY...WITH THE MOST WIDESPREAD EXPECTED TO OCCUR ON MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY UNTIL LATE EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND POSSIBLE ELSEWHERE. ALL SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL CLAYTON 40.03N 90.96W
06/21/2014 M0.50 INCH ADAMS IL TRAINED SPOTTER
LASTED ONE MINUTE
&&
KARLZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT SAT JUN 21 2014 ILZ095-212145- ADAMS IL- 358 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS COUNTY UNTIL 445 PM CDT... AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF PAYSON...OR 9 MILES EAST OF QUINCY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEVERLY... THIS STORM WILL AFFECT SILOAM SPRINGS STATE PARK. THIS STORM WILL IMPACT... INTERSTATE 172 FROM EXIT 10 TO EXIT 19. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds split a large tree with parts of it blocking the nearby road in Barry.
Thunderstorm winds blew down numerous 4 to 6 inch diameter tree limbs in Payson.
Thunderstorm winds blew down several trees and power lines around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535102, 535104, 535103, 535105, 535111.